Expectations too high?


#1

What should I expect from my meds?.. I have been on 10mg requip xl for months now and still everyday I walk badly, my neck and shoulders are painfully stiff, my hands still can't type, my forearms are tight and some days the tremor internally in my mouth and head is awful and the pain in my elbows is constant... Consequently every minute of the day parki lets me know he is there!

am I expecting too much from the meds -I thought it might alleviate some of the symptons at least but I can honestly say I don't think they have done a dam thing apart from make me put on weight!

what results have been achieved by you?


#2

Hi, I've just started on requip xl and going upto 6 mg tomorrow . No effect so far .my consultant said I'd need 10 -14mg but don't know if start to have effect before then . I find it difficult you see consultant then left to get on with it . Still waiting for pd nurse appt . GP seeing me monthly but readily admits she's not experienced in PD.. 

Its all abit bewildering . How quickly did you increase your dose?

 


#3

Hi Kittens & Moonandstars,

I was given Pramipexole(Mirapexin, a dopamine agonist similar to Requip). As I was concerned about the side effects I started on a very  low dose, titrating really slowly over a several  months, nothing happened (no trouble with side effects either) until I reached the maximum dose . This took at least six months . After a couple of weeks on this top dose I noticed I felt much better in every respect  and it continued to reach a very satisfactory level;  less pain, less stifness and cramps, better mood, better writing, fewer shaking moments, more self confident because of better movement .I stayed on this for almost 5 years. The only thing I would  do different now with hindsight is that I would titrate in stages, i.e. increase to several levels(like you do in deep sea diving) pausing  at several stages to let the effect of the drug sink in, and then after a while continue titrating upwards if no benefit was felt.

So I would say: be patient and if you do not feel it helps to relieve bothersome symptoms contact your neuro consultant or nurse asking them if an increase in dose could be the answer.


#4

Hi Kate / Kittens

I titrated up slowly as well - doing 2mg each month - so getting to 10mg took ages.  Sadly, although I sort my PD nurse's advice she has not come back to me still (some 7/8 weeks later), so I upped the dose by another 2mg myself (to 12mg) as a result, or by coincidence, I had awful period of head tremors etc so went down and down again to 8mg.  I am now back up to 10mg - still nothing!

I find the difficult thing is that there is nowhere to go for  advice - so thank god for this site

 


#5

What about the PUK helpline?


#6

As I understand it if I phone the PUK helpline they call you back and I can't guarantee that I will be on my own when the call comes through.  I am going to make an appt to see my GP as my pd nurse has disappeared off the face of the earth it seems :(  I am getting desperate now as my walking is awful, I feel so stupid, shuffling about at work in an open plan office and there is nothing, nothing I can do about it.